Please login or register.

Login with username, password and session length
Advanced search  

News:

Follow us on Twitter and Facebook

twitter facebook instagram blogger

Pages: 1 ... 5 6 [7] 8 9 ... 13

Author Topic: Effects of Depression  (Read 39495 times)

CLKD

  • Member
  • *
  • Posts: 61629
Re: Effects of Depression
« Reply #90 on: January 21, 2016, 08:14:50 PM »

Could be the coating that you are reacting to.

Don't wait …….. MadBloss …….  talk to your GP sooner rather than later, the longer the brain is depressed the longer it can take for medication to 'kick in'.

"the psychiatrist sats my problems are psychological not psychiatric hence why the ads dont work for me "  - and the difference is exactly?  >:( - ADs usually work, people expect a cure though and that sometimes don't happen; coping is the best I can hope for. At least I get out of bed in the morning and we have a Life 2-gether.  Also, ADs can take time before the sufferer notices a real difference, 8-9 months sometimes. 

In the UK a Psychiatrist can prescribe medication, a Psychologist can't …….. but they both deal with mental illness and problems that arise.  The former can admit patients to Hospital, the latter is more inclined to advise seeing a GP for advice. 
Logged
Changes can be scarey, even when we want them!

babyjane

  • Guest
Re: Effects of Depression
« Reply #91 on: January 22, 2016, 10:12:21 AM »

I didn't even realise I was depressed but now, 10 weeks into the ADs I know know that I was a high functioning depressive until I reached the point I was no longer functioning and the anxiety took over.

I still have some side effects kicking about and things are not right all day every day, but on the whole the benefits are becoming clearer by the day.  :)
Logged

CLKD

  • Member
  • *
  • Posts: 61629
Re: Effects of Depression
« Reply #92 on: January 22, 2016, 10:33:59 AM »

That's good.  Little steps.  Breakthrough depression can be a problem !
Logged
Changes can be scarey, even when we want them!

Justjules

  • Member
  • *
  • Posts: 671
Re: Effects of Depression
« Reply #93 on: January 22, 2016, 02:31:13 PM »

I didn't even realise I was depressed but now, 10 weeks into the ADs I know know that I was a high functioning depressive until I reached the point I was no longer functioning and the anxiety took over.

I still have some side effects kicking about and things are not right all day every day, but on the whole the benefits are becoming clearer by the day.  :)

BJ, that's me exactly. Can go around with a smile on my face until bam, hits me and gradually there is a physical decline and then meltdown. I think it's hard to cope with one or the other but when you get depression and the anxiety together it's hell. Been to see my therapy lady so I'll report on the therapy thread. X
Logged
Attraversiamo....

babyjane

  • Guest
Re: Effects of Depression
« Reply #94 on: January 22, 2016, 04:36:48 PM »

There was a time I would have run a mile from ADs, beta blockers and psychotherapy as I would see them all as a sign of weakness.  I have been such a fool, if only I had asked for help sooner but was too proud and determined to  cope.  But I wasn't coping.  I have had to admit weakness to regain my strength.  Menopause just might have been my saviour for bringing all this to the fore.
Logged

CLKD

  • Member
  • *
  • Posts: 61629
Re: Effects of Depression
« Reply #95 on: January 22, 2016, 05:25:55 PM »

I wanted to know what was causing my depressive illness - was it inherited or was there another cause.  But none of the medics was interested in finding out a cause - it was a Psychiatrist who visited me at home because my GP was so worried that noted I had a 22 month cyclical 'thread' (not the word I'm looking for  ::)) of depression.
Logged
Changes can be scarey, even when we want them!

walking the dog

  • Guest
Re: Effects of Depression
« Reply #96 on: February 10, 2016, 10:45:16 AM »

update . saw psychiatrist what a waste time she saud come of the ads and wait for therapy but as she had only emailed psychology five minute before she saw me she had no idea where I am on waiting list. I was a bit weepy to say the least and I asked her how I was meant to cope until I got the therapy which could be months she said theres no quick fix! I asked her if my leg was broken would she send me away saying wait for treatment your on a list well she wasnt happy id said that and asked if I was inferring she wasnt helpibg me to which I told her she wasnt . well that was that im discharged into care of my gp its good job shes fab or I honestly dont know where id be. on a better note saw menopause consultant who was fab im now on estradol 50 patch twice weekly and utrogestran dats 1 to 14 of calendar month and I have to loose weight but im willing to try as I would do anything to reduce symptoms.  im back at specialist in ten weeks xx
Logged

CLKD

  • Member
  • *
  • Posts: 61629
Re: Effects of Depression
« Reply #97 on: February 10, 2016, 04:21:08 PM »

That seems dismissive  >:(.  Keep taking the ADs, if these aren't helping then ask the GP for something else: there are several types available, ring the appropriate Dept. to see how long the waiting list is likely to be and if you are able, you maybe go onto a list if someone cancels?

Have you thought about contacting your local MIND Charity group, they were really helpful for me recently.
Logged
Changes can be scarey, even when we want them!

CLKD

  • Member
  • *
  • Posts: 61629
Re: Effects of Depression
« Reply #98 on: February 10, 2016, 04:21:32 PM »

There's to be a new programme about manic depression next week, Monday I think.
Logged
Changes can be scarey, even when we want them!

Mandz

  • Member
  • *
  • Posts: 198
Re: Effects of Depression
« Reply #99 on: February 11, 2016, 11:46:59 PM »

Hi I'm new to this forum and have just read through some of people's chat.....

I am 48 and have suffered depression on and off for years, but every time I have a " blip".... It seems a bit worse than the last.....

I was on citralopram last 5+ years and all last year I wasn't firing on all cylinders.... From around October when weather changed I dipped faster..... Went to doc and also explaining I was having flushes etc I was put on low dose hrt..... Also changed my ad,s to mirtazapine45mg.... My mood dipped and dipped..... Christmas was awful!!!

Fast forward two weeks into new year and I also got beta blockers.... Started seeing councillor (she told me of this site).....

Last week I was on my knees struggling: crying, wanting to stay in bed, struggling to hold it together at work, etc etc.......and the constant churning in my stomach.... Even going to loo was an effort.....

I usually love to have a laugh, a blether shop etc......but just now I feel I'm sinking, my councillor advised this forum, and it all seems familiar.....I just want to be "me"
Logged

babyjane

  • Guest
Re: Effects of Depression
« Reply #100 on: February 12, 2016, 09:58:07 AM »

Bless you, you sound so sad  :foryou:.  Welcome to the forum.  Would you like to introduce yourself in the New Members section as more people will meet and welcome you there and that might lift your spirits a little.  Your post could get lost in the middle of this thread.

Logged

CLKD

  • Member
  • *
  • Posts: 61629
Re: Effects of Depression
« Reply #101 on: February 12, 2016, 12:56:37 PM »

 :bighug:  been where you were and survived!  Why didn't your GP 'up' the dosage of the Citalopram?  I have to increase my dose of the 'sister' drug occasionally when I get break-through depression.

Which Beta-blocka has been prescribed, I take Propranlol 40mg at night.

>wave Babyjane<
Logged
Changes can be scarey, even when we want them!

babyjane

  • Guest
Re: Effects of Depression
« Reply #102 on: February 12, 2016, 01:13:07 PM »

 :peace:
Logged

CLKD

  • Member
  • *
  • Posts: 61629
Re: Effects of Depression
« Reply #103 on: February 12, 2016, 01:22:43 PM »

 :)
Logged
Changes can be scarey, even when we want them!

orchid

  • Member
  • *
  • Posts: 142
Re: Effects of Depression
« Reply #104 on: February 12, 2016, 01:50:20 PM »

Ah Mandz you poor girl! I was on Mitrazepine 30mg and it made me more anxious, I had to stop it. Long story short, I've tried other AD's but Dosulepin an old Trycyclic is the only one I can take. You probably need to see your dr.
Logged
Pages: 1 ... 5 6 [7] 8 9 ... 13